This Man Developed a Stutter and Uncontrollable Twitch After a Bad Reaction to Ecstasy: 'I Am Lucky to Be Alive'
"You never know if it could've happened to you," Jordy Hurdes warned others after a bad reaction to ecstasy landed him in the hospital
A young Australian man says he is “lucky to be alive” after taking a bad ecstasy pill that resulted in him developing a stutter and muscle spasms.
After using the “party drug” that landed him in the hospital, Jordy Hurdes took to Facebook on Saturday to warn others.
“This isn’t a sympathy post, but a post of awareness,” Hurdes, 20 – who says he took the drug, also known as Molly, as an alternative to alcohol – captioned a photo of himself in the hospital. “Going out and having fun is all good and well. And taking party drugs (pills, pingas, googs) seems like a fun option and you don’t think anything life changing could happen to you.”
“Please please please don’t take the ‘cheaper fun’ option, because you never know if it could happened to you,” he continued.
Hurdes also went on to share a video of the damaging effects that he hopes are temporary.
“Doctors can’t believe I’m still alive, so I’m grateful I’m still here,” he said with a visible twitch in the video, which has 2.6 million views. “It’s a waiting game at the moment to see whether I’ll have permanent jerking like I do now, and with my stutter I’m not sure it will get better any time soon. But just, please guys, don’t get sucked in. It all seems like fun and games and a cheap $25 pill, but it’s not worth it.”
RELATED VIDEO: How Pitbull’s Mom Helped Him Turn Away From Drugs and Realize His Dreams
Hurdes, who told 7 News Sydney that he hopes to get into rehab by Christmas to reverse the damage, says that by sharing his story and encouraging others to share it, he could “save someone’s life.”
“The more that can see this,” he wrote, “the more lives can be saved.”